Alert archive / Texas / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 111, NWS Amarillo, TX
NWS Amarillo, TX issued this severe thunderstorm warning at May 30, 2012, 4:46 PM CDT for Gray County, Wheeler County, Texas. It was in force for 44 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 30, 2012, 4:46 PM CDT (21:46 UTC)
- Expired
- May 30, 2012, 5:30 PM CDT
- In force
- 44 min
- Issued by
- NWS Amarillo, TX
- Area
- Storm-based polygon
Counties Gray County, TX, Wheeler County, TX
The radar
The Amarillo radar (KAMA), 120 km from the middle of the area, began a volume at 21:48 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 30, 4:52 PM CDT | HAIL 0.88 | 16 N Mclean, TX | |
| May 30, 4:55 PM CDT | HAIL 1 | 16 N Mclean, TX |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 9 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 30, 3:38 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 9.8 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1219 J/kg
- Mixed-layer CIN
- -331 J/kg
- Mixed-layer LCL
- 2065 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 256 m²/s²
- 0-3 km storm-relative helicity
- 299 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 1.4
The text
As transmitted, in the capitals the NWS used until 2016.
988 WUUS54 KAMA 302146 SVRAMA TXC179-483-302230- /O.NEW.KAMA.SV.W.0111.120530T2146Z-120530T2230Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE AMARILLO TX 446 PM CDT WED MAY 30 2012 THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHEASTERN GRAY COUNTY IN THE PANHANDLE OF TEXAS NORTHWESTERN WHEELER COUNTY IN THE PANHANDLE OF TEXAS * UNTIL 530 PM CDT * AT 443 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS HAVE DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO BASEBALL SIZE. THIS STORM WAS LOCATED 6 MILES WEST OF KELLERVILLE...OR ABOUT 22 MILES SOUTH OF MIAMI...MOVING EAST AT 20 MPH. * LOCATIONS IMPACTED INCLUDE... KELLERVILLE... WHEELER... TWITTY... NEW MOBEETIE... BRISCOE... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. REMEMBER... SEVERE THUNDERSTORMS CAN AND OCCASIONALLY DO PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. IF A TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. THIS STORM HAS A HISTORY OF PRODUCING LARGE HAIL TO THE SIZE OF BASEBALLS. THIS IS AN EXTREMELY DANGEROUS SITUATION. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. TO REPORT SEVERE WEATHER...PLEASE CALL THE NATIONAL WEATHER SERVICE AT 8 0 6 3 3 5 1 1 2 1. && LAT...LON 3561 10024 3531 10023 3531 10071 3560 10071 TIME...MOT...LOC 2146Z 264DEG 17KT 3538 10059 $$ JACKSON
5 follow-up statements
492 WWUS54 KAMA 302156 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 456 PM CDT WED MAY 30 2012 TXC179-483-302230- /O.CON.KAMA.SV.W.0111.000000T0000Z-120530T2230Z/ GRAY TX-WHEELER TX- 456 PM CDT WED MAY 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR NORTHWESTERN WHEELER AND NORTHEASTERN GRAY COUNTIES... AT 456 PM CDT...THE PUBLIC REPORTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL 16 MILES NORTH OF MCLEAN. THIS STORM WAS LOCATED NEAR KELLERVILLE...OR 21 MILES NORTHWEST OF SHAMROCK...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOBEETIE...NEW MOBEETIE...WHEELER...TWITTY AND BRISCOE. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3560 10068 3561 10024 3531 10023 3531 10069 TIME...MOT...LOC 2156Z 267DEG 16KT 3537 10055 $$ JACKSON
587 WWUS54 KAMA 302201 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 501 PM CDT WED MAY 30 2012 TXC179-483-302230- /O.CON.KAMA.SV.W.0111.000000T0000Z-120530T2230Z/ GRAY TX-WHEELER TX- 501 PM CDT WED MAY 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL WHEELER AND EAST CENTRAL GRAY COUNTIES... AT 501 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING LARGE DAMAGING HAIL UP TO GOLF BALL SIZE. THIS STORM WAS LOCATED NEAR KELLERVILLE...OR 18 MILES NORTHWEST OF SHAMROCK...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MOBEETIE...NEW MOBEETIE...WHEELER AND TWITTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3553 10061 3555 10024 3531 10023 3531 10065 TIME...MOT...LOC 2201Z 272DEG 21KT 3536 10049 $$ JACKSON
913 WWUS54 KAMA 302209 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 509 PM CDT WED MAY 30 2012 TXC179-483-302230- /O.CON.KAMA.SV.W.0111.000000T0000Z-120530T2230Z/ GRAY TX-WHEELER TX- 509 PM CDT WED MAY 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL WHEELER AND EAST CENTRAL GRAY COUNTIES... AT 509 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HAILHEN EGG SIZE. THIS STORM WAS LOCATED NEAR KELLERVILLE...OR 15 MILES NORTHWEST OF SHAMROCK...MOVING EAST AT 25 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHEELER AND TWITTY. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3551 10051 3551 10024 3531 10023 3531 10065 TIME...MOT...LOC 2209Z 272DEG 21KT 3536 10043 $$ JACKSON
233 WWUS54 KAMA 302220 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 520 PM CDT WED MAY 30 2012 TXC179-302231- /O.CAN.KAMA.SV.W.0111.000000T0000Z-120530T2230Z/ GRAY TX- 520 PM CDT WED MAY 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL GRAY COUNTY IS CANCELLED... AT 521 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING IS CANCELLED. LAT...LON 3545 10045 3546 10024 3531 10023 3531 10053 TIME...MOT...LOC 2221Z 281DEG 18KT 3532 10042 $$ TXC483-302230- /O.CON.KAMA.SV.W.0111.000000T0000Z-120530T2230Z/ WHEELER TX- 520 PM CDT WED MAY 30 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT FOR CENTRAL WHEELER COUNTY... AT 521 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO DETECT A SEVERE THUNDERSTORM CAPABLE OF PRODUCING HALF DOLLAR SIZE HAIL. THIS STORM WAS LOCATED 12 MILES WEST OF TWITTY...OR 13 MILES NORTHWEST OF SHAMROCK...MOVING EAST AT 20 MPH. OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WHEELER. A TORNADO WATCH IS ALSO IN EFFECT FOR THE WARNED AREA. TORNADOES CAN DEVELOP SUDDENLY FROM SEVERE THUNDERSTORMS. LAT...LON 3545 10045 3546 10024 3531 10023 3531 10053 TIME...MOT...LOC 2221Z 281DEG 18KT 3532 10042 $$ JACKSON
463 WWUS54 KAMA 302225 SVSAMA SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 525 PM CDT WED MAY 30 2012 TXC483-302235- /O.EXP.KAMA.SV.W.0111.000000T0000Z-120530T2230Z/ WHEELER TX- 525 PM CDT WED MAY 30 2012 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL WHEELER COUNTY WILL EXPIRE AT 530 PM CDT... AT 525 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE STORM THAT PROMPTED THE SEVERE THUNDERSTORM WARNING HAD WEAKENED. THEREFORE THE SEVERE THUNDERSTORM WARNING WILL BE ALLOWED TO EXPIRE. LAT...LON 3545 10045 3546 10024 3531 10023 3531 10053 TIME...MOT...LOC 2225Z 281DEG 18KT 3532 10040 $$ JACKSON
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 1:56 PM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, May 30, 1:56 PM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 156 PM CDT WED MAY 30 2012 .MESOSCALE UPDATE... WATER VAPOR IMAGERY AND WIND PROFILER DATA FROM PLATTEVILLE...COLORADO INDICATE A SHORTWAVE TROUGH BEGINNING TO APPROACH EASTERN COLORADO AND WESTERN KANSAS. THIS IS THE UPPER- LEVEL DISTURBANCE THAT IS EXPECTED TO TRIGGER THUNDERSTORM DEVELOPMENT THIS AFTERNOON AND EVENING ACROSS THE PANHANDLES. AT THE SURFACE...AN AREA OF LOW PRESSURE WAS ANALYZED JUST EAST OF PLAINVIEW. STRETCHED IN A GENERAL NORTHEAST DIRECTION FROM THE SURFACE LOW...A PSEUDO WARM FRONT WAS LOCATED FROM NEAR PLAINVIEW TO PAMPA TO CANADIAN. 60-DEGREE DEW POINTS WERE GENERALLY ANALYZED EAST OF A LINE FROM GUYMON TO FRITCH TO MEMPHIS. LOW CLOUDS THAT DEVELOPED THIS MORNING ARE BEGINNING TO ERODE...ALLOWING TEMPERATURES TO WARM INTO THE UPPER 70S TO LOWER 90S. DUE TO STRONG INSOLATION...VISIBLE SATELLITE IMAGERY INDICATES A CUMULUS FIELD HAS DEVELOPED ACROSS THE SOUTHEAST TEXAS PANHANDLE. HOWEVER...NORTH-TO-SOUTH ORIENTED CLOUD STREETS JUST EAST OF THIS CUMULUS FIELD INDICATE CAPPING IS STILL PRESENT. STILL...WITH A LITTLE MORE HEATING AND MOISTURE ADVECTION...CAPPING AND CONVECTIVE INHIBITION WILL BE ERODED...ALLOWING FOR THE INITIATION OF DEEP...MOIST CONVECTION AS THE AFOREMENTIONED UPPER FORCING FOR ASCENT ARRIVES LATER THIS AFTERNOON. /LOCATION/ SEVERE STORMS WILL BE POSSIBLE EAST OF A LINE FROM GUYMON TO AMARILLO. THE HIGHEST THREAT AREA FOR SEVERE WEATHER WILL BE EAST OF A LINE FROM LIBERAL...KANSAS TO CLARENDON. THINK STORMS WILL INITIATE ACROSS THE SOUTHEAST TEXAS PANHANDLE AND ALSO THE CENTRAL OKLAHOMA PANHANDLE/NORTHERN TEXAS PANHANDLE AREAS AFTER 330 PM. /TIMING/ BELIEVE THE THREAT OF SEVERE WEATHER WILL INCREASE AFTER 330 PM AND SHOULD END BY 10 PM AS STORMS MOVE OUT OF THE FORECAST AREA. /STORM HAZARDS/ COMBINATION OF BUOYANCY AND SHEAR ARGUE FOR SUPERCELL STRUCTURES WITH MOST OF THE CONVECTION THAT DEVELOPS. STILL THINK VERY LARGE HAIL AND DAMAGING WIND GUSTS ARE THE MAIN CONCERNS. VERY LARGE HAIL...POTENTIALLY UP TO GRAPEFRUIT SIZE IN THE MOST SEVERE SUPERCELL...IS POSSIBLE WITH 0-6 KM BULK SHEAR VALUES UP TO 50 KT...NEARLY DRY ADIABATIC MID-LEVEL LAPSE RATES...AND UP TO 1200 J/KG OF CAPE IN THE -10 TO -30 C LAYER. WE ARE ALSO BECOMING MORE CONCERNED ABOUT DAMAGING WIND GUSTS DUE TO DRY ADIABATIC LOW-LEVEL LAPSE RATES...VERY DRY MID-LEVEL AIR...DOWNDRAFT CAPE VALUES UP TO 2000 J/KG...AND SURFACE-600 MB THETA-E DIFFERENCES UP TO 30 K. THESE FACTORS...COMBINED WITH SIGNIFICANT WATER LOADING POTENTIAL...INCREASE THE POSSIBILITY OF HYBRID MICROBURSTS PRODUCING WIND GUSTS UP TO 90 MPH IN THE MOST SEVERE SUPERCELL. CANNOT COMPLETELY RULE OUT AN ISOLATED TORNADO...ESPECIALLY BETWEEN 7 PM AND 10 PM EAST OF A LINE FROM BEAVER TO CLARENDON AS THE LOW-LEVEL FLOW STRENGTHENS. HOWEVER...WEAK 0-1 KM SHEAR...LITTLE TO NO BUOYANCY IN THE 0-3 KM LAYER...AND RELATIVELY HIGH CLOUD BASES WILL TEND TO LIMIT THE THREAT FOR TORNADOES. STILL...ANY STORM THAT TAKES A DEVIANT STORM MOTION OR ATTACHES TO A BOUNDARY WILL HAVE THE POTENTIAL TO PRODUCE A BRIEF SPIN UP. JACKSON && .PREV DISCUSSION... /ISSUED 1251 PM CDT WED MAY 30 2012/ AVIATION... FOR THE 18Z TAFS...VFR CONDITIONS ARE EXPECTED THROUGH 08-10Z AT ALL TAF SITES. HAVE MODERATE TO HIGH CONFIDENCE THAT MVFR...POSSIBLY OCCASIONAL IFR CIGS...WILL DEVELOP AT KAMA AFTER 10Z...KDHT BETWEEN 09-15Z...AND KGUY 08Z-13Z. HAVE LOW CONFIDENCE ON TIMING HOW LONG THE LOW CIGS WILL LAST. NNE WINDS WILL BECOME GUSTY AT ALL TAF SITES 08-10Z. NOT EXPECTING AWW CRITERIA TO BE MET AT KAMA. HAVE SOME CONCERN THAT TSRA COULD IMPACT ANY TAF SITE 21-03Z...BUT THINK THE HIGHEST CHANCES WILL REMAIN EAST OF THE TERMINALS. SINCE CONFIDENCE IS SO LOW THAT ANY TAF SITE WILL BE DIRECTLY IMPACTED...CONTINUED TO KEEP VCTS/TSRA MENTION OUT OF THE TAFS. JACKSON PREV DISCUSSION... /ISSUED 913 AM CDT WED MAY 30 2012/ UPDATE... INCREASED SKY COVER SOMEWHAT FOR THIS MORNING BASED ON SATELLITE IMAGERY AND CURRENT OBSERVATIONS. REMAINING ELEMENTS OF FCST PCKG ARE FINE AT THIS TIME. ANDRADE PREV DISCUSSION... /ISSUED 652 AM CDT WED MAY 30 2012/ AVIATION... 12Z TAFS...LOW CIGS HAVE DEVELOPED THIS MORNING WITHIN A MOIST LOW- LEVEL UPSLOPE FLOW AROUND A SURFACE LOW SOUTH OF THE AREA. LIFR TO IFR CIGS EXPECTED AT KAMA THROUGH 15Z BEFORE LOW CLOUDS MIX OUT. IFR TO MVFR CIGS ARE EXPECTED AT KGUY THROUGH 15Z WITH MVFR CIGS POSSIBLY LINGERING THROUGH 17Z BEFORE LIFTING AND SCATTERING OUT. BELIEVE THE LOW CLOUDS WILL REMAIN EAST OF KDHT SO HAVE MAINTAINED A VFR FORECAST THIS MORNING WITH JUST MENTION OF SOME SCT LOW CLOUDS. VFR CONDITIONS ARE THEN EXPECTED AT ALL TERMINALS THIS AFTERNOON AND EVENING OUTSIDE OF ANY POSSIBLE THUNDERSTORMS. HAVE KEPT THUNDERSTORM MENTION OUT OF THE TAFS FOR NOW AS THE GREATER CHANCES ARE EXPECTED TO REMAIN EAST OF THE TERMINALS. KGUY STANDS THE RELATIVELY HIGHER CHANCES OF SEEING A THUNDERSTORM OF ALL THE TERMINALS...BUT STILL CONFIDENCE IS TOO LOW TO MENTION ATTM. IF STORMS DO IMPACT THE TERMINALS...THEY COULD BE STRONG TO SEVERE. MAIN WINDOW FOR THUNDERSTORMS WILL BE 21-03Z AND ALSO CANNOT RULE OUT AN ISOLATED STORM NEAR KDHT AND KAMA DURING THIS TIMEFRAME...BUT AGAIN CHANCES OF THE TERMINALS BEING IMPACTED ARE TOO LOW TO MENTION. THE MAIN COLD FRONT WILL MOVE THROUGH AFTER 06Z TONIGHT...AND LOW CLOUDS MAY RETURN AS LOW-LEVEL MOISTURE INCREASES BEHIND THE FRONT. WILL CARRY MVFR CIGS AT ALL THREE TERMINALS STARTING 08-09Z BUT CIGS COULD POSSIBLY BE IN THE IFR RANGE. NORTHEAST WINDS WILL INCREASE AS WELL...PARTICULARLY AT KGUY AND KDHT WITH GUSTS OVER 20 KTS LIKELY. KB PREV DISCUSSION... /ISSUED 330 AM CDT WED MAY 30 2012/ DISCUSSION... WILL CONTINUE WITH SAME THEME FROM EARLIER FORECAST...WITH POTENTIAL FOR SEVERE THUNDERSTORMS ACROSS MAINLY EASTERN AND CENTRAL SECTIONS THIS AFTERNOON AND THIS EVENING. HAVE LOWERED POPS THIS MORNING TO SLIGHT CHANCE...THINKING THAT SUPPORT WILL NOT BE IN PLACE BEFORE 18Z. HAVE INCREASED POPS THIS AFTERNOON AND HAVE SPREAD WESTWARD A BIT. VERY MOIST LOW LEVELS WILL CAUSE A SUBSTANTIAL INCREASE IN INSTABILITY AND ENOUGH SHEAR WILL EXIST TO SUPPORT STRONG TO SEVERE THUNDERSTORMS...MAINLY IN THE EASTERN HALF OF THE FORECAST AREA. MODERATELY STRONG NORTHWEST FLOW TONIGHT WILL INDUCE FAIRLY STRONG MOIST EASTERLY FLOW...FROM THE SURFACE TO ABOVE 850 MB...SUPPORTING THUNDERSTORMS AFTER DARK. HAVE RETAINED POP STRUCTURE FOR TONIGHT FROM PREVIOUS FORECAST. THURSDAY AND THURSDAY NIGHT SHOULD BE DRY...AS POST-FRONTAL AIRMASS SHOULD BE MORE STABLE. HAVE INTRODUCED SLIGHT CHANCE OF AFTERNOON THUNDERSTORMS ACROSS NORTHWEST SECTIONS ON FRIDAY...AS A VORTICITY MAXIMUM AT 700 MB IS EXPECTED TO MOVE IN FROM THE NORTHWEST...TRAVERSING INSTABILITY AXIS. LOW POPS RETAINED ALL SECTIONS FRIDAY NIGHT AS NORTHWEST FLOW ALOFT CONTINUES. LOW POPS KEPT ACROSS EASTERN 3/4 OF FORECAST AREA SATURDAY AND SATURDAY NIGHT...WITH REMAINDER OF FORECAST DRY. 03 COCKRELL FIRE WEATHER... ALTHOUGH RELATIVE HUMIDITY VALUES FALL BELOW 20 PERCENT TODAY ACROSS THE SOUTHWEST HALF OF THE FORECAST AREA...WINDS ARE NOT EXPECTED TO BE STRONG. RELATIVE HUMIDITY VALUES WILL BE HIGHER THURSDAY THROUGH SATURDAY...PRECLUDING ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS. RELATIVE HUMIDITY VALUES ARE EXPECTED TO FALL BELOW 20 PERCENT ACROSS MUCH OF THE AREA ON SUNDAY ...MONDAY AND TUESDAY... BUT STRONG WINDS ARE NOT EXPECTED. 03 && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && JJ/EA
Hazardous weather outlook, May 30, 3:49 PM CDT, 57 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE AMARILLO TX 349 PM CDT WED MAY 30 2012 OKZ001>003-TXZ001>020-310900- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 349 PM CDT WED MAY 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...THIS AFTERNOON AND TONIGHT. THUNDERSTORMS ARE POSSIBLE ACROSS MOST OF THE PANHANDLES THIS AFTERNOON... AND ACROSS ALL OF THE PANHANDLES TONIGHT. SOME OF THE STORMS THIS AFTERNOON AND THIS EVENING MAY BE SEVERE...WITH LARGE HAIL AND DAMAGING WINDS BEING THE PRIMARY HAZARDS. WHILE SOME POTENTIAL FOR SEVERE WEATHER WILL EXIST ACROSS ALL OF THE PANHANDLES...THE GREATEST SEVERE WEATHER THREAT WILL BE FOCUSED ACROSS EASTERN AND CENTRAL SECTIONS...EAST OF A LINE FROM STURGIS TO STRATFORD...TO LAKE MEREDITH...TO SOUTH OF CLAUDE. IN THIS AREA...VERY LARGE HAIL TO THE SIZE OF BASEBALLS WILL BE POSSIBLE ALONG WITH DAMAGING WINDS UP TO 70 MPH...AND AN ISOLATED TORNADO CANNOT BE RULED OUT. A TORNADO WATCH IS IN EFFECT FOR THE EASTERN TEXAS PANHANDLE UNTIL 9 PM CDT THIS EVENING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORM CHANCES WILL RETURN TO THE NORTHWEST PART OF THE COMBINED PANHANDLES FRIDAY AFTERNOON...AND ACROSS ALL SECTIONS FRIDAY NIGHT. ADDITIONAL THUNDERSTORMS WILL BE POSSIBLE ACROSS ALL BUT THE FAR WESTERN PANHANDLES SATURDAY AND SATURDAY NIGHT. SOME OF THESE STORMS COULD BE STRONG TO MARGINALLY SEVERE...WITH HAIL AND GUSTY WINDS BEING THE MAIN CONCERNS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE LIKELY ACROSS MAINLY THE EASTERN HALF OF THE PANHANDLES THIS AFTERNOON AND TONIGHT.
In the hours before
Local storm report, May 30, 4:12 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
412 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0401 PM HAIL 5 S HEDLEY 34.79N 100.66W
05/30/2012 E1.00 INCH DONLEY TX PUBLIC
&&
EVENT NUMBER AMA1200427
SFJSpecial weather statement, May 30, 4:16 PM CDT, 30 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE AMARILLO TX 416 PM CDT WED MAY 30 2012 TXZ009-010-302200- HEMPHILL TX-ROBERTS TX- 416 PM CDT WED MAY 30 2012 ...SIGNIFICANT WEATHER ADVISORY... THE NATIONAL WEATHER SERVICE IN AMARILLO HAS ISSUED A SIGNIFICANT WEATHER ADVISORY EFFECTIVE UNTIL 500 PM CDT FOR ROBERTS AND HEMPHILL COUNTIES. AT 411 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE MONITORING A STRONG THUNDERSTORM 3 MILES SOUTHWEST OF MIAMI...MOVING NORTHEAST AT 40 MPH. LOCATIONS NEAR MIAMI AND CANADIAN MAY BE IMPACTED BY THIS STORM. HAIL UP TO THE SIZE OF NICKELS AND WINDS AROUND 50 MPH ARE POSSIBLE. STORM INTENSITY IS INCREASING AND SEVERE WEATHER MAY DEVELOP RAPIDLY. BE PREPARED TO TAKE ACTION IF A WARNING IS ISSUED. JACKSON
Local storm report, May 30, 4:36 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
436 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0412 PM HAIL 1 N LEFORS 35.45N 100.80W
05/30/2012 E2.75 INCH GRAY TX LAW ENFORCEMENT
&&
EVENT NUMBER AMA1200428
SFJLocal storm report, May 30, 4:37 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
437 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ALANREED 35.21N 100.73W
05/30/2012 E0.75 INCH GRAY TX BROADCAST MEDIA
&&
EVENT NUMBER AMA1200429
KJSLocal storm report, May 30, 4:40 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
440 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0432 PM HAIL ALANREED 35.21N 100.73W
05/30/2012 E0.88 INCH GRAY TX BROADCAST MEDIA
REPORTED AT FARM TO MARKET ROAD 291 AND INTERSTATE 40.
&&
EVENT NUMBER AMA1200430
KJSLocal storm report, May 30, 4:45 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AMARILLO TX
445 PM CDT WED MAY 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0438 PM HAIL ALANREED 35.21N 100.73W
05/30/2012 E0.75 INCH GRAY TX TRAINED SPOTTER
&&
EVENT NUMBER AMA1200431
SFJThe office that day
Everything else NWS Amarillo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 30, 3:39 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley | 51 min |
| May 30, 4:06 PM CDT | Severe Thunderstorm Warning | AMA | Gray, Wheeler | 39 min |
| May 30, 4:31 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 29 min |
| May 30, 4:58 PM CDT | Severe Thunderstorm Warning | AMA | Collingsworth, Donley, Gray, Wheeler | 34 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.